Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 20, 2021, 11:19 PM CDT for Anderson County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 20, 2021, 11:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Topeka, KS
County Anderson County, KS
The radar
The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted.
913
WWUS83 KTOP 210419
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
1119 PM CDT Sun Jun 20 2021
KSZ058-059-210445-
Coffey-Anderson-
1119 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ANDERSON AND EAST
CENTRAL COFFEY COUNTIES UNTIL 1145 PM CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Westphalia, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Garnett, Colony, Westphalia and Lone Elm.
LAT...LON 3820 9569 3833 9557 3826 9519 3804 9521
3804 9543
TIME...MOT...LOC 0419Z 288DEG 31KT 3822 9556
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:34 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 20, 8:34 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Topeka KS 834 PM CDT Sun Jun 20 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 314 PM CDT Sun Jun 20 2021 Some severe storms possible this afternoon generally from Hiawatha back through Council Grove and points southeast with a damaging wind threat and hail being the primary concerns. A cold front pushes through overnight and brings Monday morning showers with a pleasant start to the work week temperature-wise. Today, the upper pattern has slightly amplified with a broader trough east to west across the northern tier of the CONUS. Another shortwave is noted diving southeast through Montana at this hour. Nearer to the forecast area, the primary shortwave has moved into western IA with height falls just ahead of it per 12Z UA data. At the surface, a pre-frontal trough is noted across the area from east of Marysville through the Manhattan area and becoming harder to define with daytime mixing taking place. The main cold front is over south central NE extending into north central KS. Mixing should continue this afternoon which will help to erode the cap in place into the late afternoon. A more well developed cu field has been expanding and maturing north of the area into IA, northwestern MO and southeastern NE vicinity. Per SPC mesoanalysis plots, MLCAPE has increased to around 3,000 J/kg over this general area with MLCIN suggesting the environment is becoming more uncapped. Still a modest amount of MLCIN remains over the Topeka forecast area. With the better forcing displaced northeast of the area, it will likely require more mixing and then the front to advance into the area to help kick off storms that are anticipated by late afternoon into early evening. Again, this could be as far north as from Brown Co back down through Morris Co or as far southeast as the I-335 corridor. Regardless of initiation time and actual location, hazards anticipated will be mainly a damaging wind threat with the inverted V sounding setup with DCAPE well about the 1,000 J/kg range. Shear in the cloud bearing layer would likely result in somewhat disorganized storms so rotation would likely be best exhibited with early storms that remain semi discrete. These likely contain the hail threat too with probably around quarter size hail considering the overall shear is forecast to remain under 40kts and freezing level above 14kft. However, if a well established updraft can be maintained with a rotating storm then it would be possible to see larger hail possibly up to 2 inch in diameter. Not everyone will see a storm this afternoon/evening and they will generally move southeast of the area by 8-9pm. Early Monday morning, the aforementioned shortwave should work into the area through overall flow pattern bringing with it a more widespread area of showers and some embedded thunderstorms. This would be welcome moisture to the area as many spots continue to dry out with lower frequency of meaningful moisture as of recent. Into Monday afternoon an expansive high builds into the area bringing very pleasant dry conditions through Tuesday and part of Wednesday. Have left a mainly dry forecast through the week with only a couple of small rain and storm chances into the end of this work week. Another cold front is forecast to push into the area late Friday bringing increased storm chances. This will be a period of interest with outdoor events going on across the area. After the front pushes through, we should be rewarded with a very nice weekend if timing stays on track with current thinking. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 650 PM CDT Sun Jun 20 2021 The thunderstorms in the vicinity of KFOE and KTOP have shifted east of the terminals and no other thunderstorms are expected to develop this evening as a cold front is passing through KTOP and KFOE at the top of the 00Z MON hour. An upper level disturbance may bring a chance for showers after 10Z MON but they should end by 17Z MON. North winds may gusts to 20KTS during the afternoon hours of Monday. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Gargan
Hazardous weather outlook, Jun 20, 3:17 PM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 317 PM CDT Sun Jun 20 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-212030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 317 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe thunderstorms are expected to develop along a frontal boundary this afternoon and evening generally along and southeast of a line from Brown county through Morris county. Damaging winds will be the primary hazard with large hail also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 20, 8:34 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
834 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 4 SW PRINCETON 38.44N 95.32W
06/20/2021 E60 MPH FRANKLIN KS TRAINED SPOTTER
HAD DIME SIZED HAIL TOO.
&&Special weather statement, Jun 20, 9:00 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Topeka KS
900 PM CDT Sun Jun 20 2021
KSZ059-210215-
Anderson-
900 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDERSON COUNTY
UNTIL 915 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greeley, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Greeley.
LAT...LON 3826 9507 3823 9508 3835 9522 3839 9517
3839 9506 3826 9506
TIME...MOT...LOC 0200Z 302DEG 20KT 3832 9511
TeefeySpecial weather statement, Jun 20, 9:11 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Topeka KS 911 PM CDT Sun Jun 20 2021 KSZ059-210245- Anderson- 911 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANDERSON COUNTY UNTIL 945 PM CDT... At 910 PM CDT, Doppler radar was tracking a strong thunderstorm near Harris, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Garnett and Harris. LAT...LON 3828 9544 3839 9544 3839 9516 3825 9516 TIME...MOT...LOC 0210Z 269DEG 22KT 3835 9538 Teefey
Special weather statement, Jun 20, 9:34 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
934 PM CDT Sun Jun 20 2021
KSZ040-056-210300-
Douglas-Franklin-
934 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 1000 PM CDT...
At 934 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Centropolis, moving east-southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Baldwin City and Wellsville.
This includes Interstate 35 between mile markers 190 and 198.
LAT...LON 3869 9507 3858 9507 3871 9535 3880 9529
3877 9506 3870 9506
TIME...MOT...LOC 0234Z 291DEG 26KT 3873 9527
TeefeyLocal storm report, Jun 20, 9:57 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
957 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 S BERRYTON 38.93N 95.63W
06/20/2021 E1.50 INCH SHAWNEE KS PUBLIC
PHOTO ON SOCIAL MEDIA.
0707 PM HAIL 2 NNW RICHLAND 38.91N 95.56W
06/20/2021 E0.88 INCH SHAWNEE KS PUBLIC
ESTIMATED WINDS OF 20-30 MPH.
0811 PM TSTM WND GST WILLIAMSBURG 38.48N 95.46W
06/20/2021 E60 MPH FRANKLIN KS LAW ENFORCEMENT
ALSO HAD HAIL BUT SIZE WAS UNKNOWN.
0811 PM HAIL 2 WNW NEW STRAWN 38.27N 95.77W
06/20/2021 M1.00 INCH COFFEY KS PUBLIC
0832 PM TSTM WND GST 4 SW PRINCETON 38.44N 95.32W
06/20/2021 E60 MPH FRANKLIN KS TRAINED SPOTTER
HAD DIME SIZED HAIL TOO.
&&Special weather statement, Jun 20, 11:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
1119 PM CDT Sun Jun 20 2021
KSZ058-059-210445-
Coffey-Anderson-
1119 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ANDERSON AND EAST
CENTRAL COFFEY COUNTIES UNTIL 1145 PM CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Westphalia, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Garnett, Colony, Westphalia and Lone Elm.
LAT...LON 3820 9569 3833 9557 3826 9519 3804 9521
3804 9543
TIME...MOT...LOC 0419Z 288DEG 31KT 3822 9556
JonesThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Special Weather Statement | TOP | Osage | 15 min |
| Jun 20, 7:19 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 26 min |
| Jun 20, 7:34 PM CDT | Special Weather Statement | TOP | Coffey | 26 min |
| Jun 20, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 31 min |
| Jun 20, 7:49 PM CDT | Special Weather Statement | TOP | Coffey | 26 min |
| Jun 20, 8:02 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 28 min |
| Jun 20, 8:07 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 23 min |
| Jun 20, 8:26 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 34 min |
| Jun 20, 9:00 PM CDT | Special Weather Statement | TOP | Anderson | 15 min |
| Jun 20, 9:11 PM CDT | Special Weather Statement | TOP | Anderson | 34 min |
| Jun 20, 9:22 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 23 min |
| Jun 20, 9:34 PM CDT | Special Weather Statement | TOP | Franklin | 26 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.